Menopause Mayhem!!

by Val
(Spain)

I am 54 years old (55 in August) recently moved to Spain and have been taking Meriestra (estradiol valearate) 1mg (oral) and Darstin gel which I am to use twice a day 2.5 g each time morning and night for 12 days per month as I still have my uterus. The Meriestra has helped immensely with the vaginal atrophy that I was suffering, but the Darstin seems to do nothing at all!! The hot flashes are worst than ever but I am determined to stick with it for the sake of my VA relief. Can you give me any advice? Have looked all over the tube, packet and info leaflet but cannot find any info regarding progesterone percentage so don't know whether to increase, decrease or what to do for the best! Have asked at the pharmacy where I bought the Darstin but they just tell me to follow the twice a day regime which I am doing! Any help/advice would be greatly appreciated.

Many thanks

Comments for Menopause Mayhem!!

Click here to add your own comments

May 12, 2012
Menopause Mayhem!!
by: Wray

Hi Val Love your subject line, would make an excellent title for a book! I went on the Darstin website, but not speaking Spanish I thought I was out of luck, but it did have a translate facility. It's a 1% gel, ie contains 10mg/g of gel. So you're getting about 50mg/day. To my mind far too low, I usually recommend 100-200mg/day, more if symptoms are severe. Hot Flushes need at least 400mg/day. It seems it's an 80g tube so would last you 2 days! Although hot flushes are ascribed to dropping oestrogen levels, no cognisance is taken of progesterone levels which begin dropping from about age 35. It seems all the more likely that high levels of oestrogen are responsible for hot flushes. Oestrogen causes the temperature to drop, and it will stay down if excess oestrogen is present. The body sensing this sends out emergency messages to bring it up again. It does this too effectively, the end result being a hot flush. I'm concerned you're using oestrogen, you might like to see why on our HRT page. Many women use a progesterone cream in their vaginas every night, it stops inflammation, and seems to help dryness too. As you're in Menopause you might like to look through this page. Take care Wray

May 13, 2012
Re: Menopause Mayhem!!
by: Val

Hi Wray

Thanks so much for your response. It is small wonder that I was receiving no benefit whatsoever from the Darstin!! I have read your HRT page - my goodness what an eye opener!! I will definitely be seeking an appointment with my practitioner (in my very best Spanglish!!) to review what I have been given. Think it is time to seek alternative treatment away from the oestrogen (how it is obtained is just gross and sickening)and progesterone. It is just unfortunate that here in Spain HRT is readily available - no questions asked - very scary! I know my practitioner's partner is a UK registered complementary health practitioner so think I will be paying her a visit. I think if I continue the regimen I am on at the moment the risks outweigh the benefits.

Thank you once again for your help. I will be spreading the word to my girlfrieds about your website - it's wonderful!

May 13, 2012
Re: Menopause Mayhem!!
by: Wray

Hi Val Thanks for the kind words and for spreading the word! I'm pleased you've read the HRT page, it is an eye-opener, specially when you read studies dating back to 1975 showing it's dangers. Ah yes, Spanglish, I can't even get that far! But at least I had the translate facility and could make out the Darstin would not be touching sides. Let me know how you get on. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...